Musings of a Medical Zebra

A Zebra Speaks

Cymbalta Discontinuation Syndrome

I was diagnosed with fibromyalgia about six years ago. Upon diagnosis, I was given the drug Cymbalta to help with my pain. The initial 30mg dose caused me to feel a bit spacey, but  that subsided after a couple weeks. My dose was eventually increased a second and final time to 60mg. Again, I felt spacey for a couple weeks. Once that subsided, I started feeling better; the drug helped with the pain I was having at the time.

Before swallowing my first dose — as is the case with all new drugs — I read the prescribing information. Of course the drug had its fair share of potential side effects, but all drugs have side effects. I was not deterred. I was warned by friends who had taken the drug that discontinuing it was difficult and extremely unpleasant. Still, I was not deterred. I figured I’d be on it for a long period of time, if not indefinitely, so why worry about discontinuing it? As it turns out, there are plenty of reasons to worry about discontinuing Cymbalta. Check this out.

Tags: , ,

This entry was posted on Tuesday, May 10th, 2011 at 6:51 pm and is filed under Misc. Stuff. You can follow any responses to this entry through the RSS 2.0 feed. You can skip to the end and leave a response. Pinging is currently not allowed.

Leave a Reply

XHTML: You can use these tags: <a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <s> <strike> <strong>